Has anyone had a bad reaction to a medication?

I had a bad reaction to Amantadine 2 years ago. After submitting a question about dystonia, two people responded as to how much Amantadine helped them. Since my PD is worse since then, I am a little tempted to try it again, but also very leery about trying it again. Has anyone had a bad reaction to a med that they tried again at a later date?

4 Replies

oldestnewest
  • Eileen,

    It's interesting that this should come up now as I'm considering taking the same action with a different med when I see my consultant in a few weeks. I took Disipal (Orphenadrine) for over 3 yrs & it greatly helped my tremor/stiffness/pain & clawing on my left (affected) side. I had to come off it due side-effects similar to dementia but as nothing has come near to it's effectiveness I'm thinking of asking if it is worth re-trying on a low dose. I'm sure you won't try anything without consulting professionals but it's always worth a reminder. Good luck. Please keep us posted. Angela

  • I will definitely check with my doctor first. I won't see my doctor until January though. I am sure other people have experienced this similar situation. We can't be the only two.

  • My new neurologist said I was taking too many medications, and said to stop taking Amantadine. I asked him if I should just stop, increase my sinemet, slowly reduce the amount of amantadine I am taking, etc. He said to just plain stop taking it. Six days later I woke up with every muscle in my body cramping and in severe pain. I called the neurologist, and three days later he returned the call, and said to start taking amantadine again (which I already did). Than I did some research on the internet, and I discovered in directions for use of amantadine it states: "Do not stop taking amantadine cold turkey, it can kill you."

    About two weeks later I started to decrease the amount of amantadine I was taking very slowly. I also wrote a complaint to the company the neurologist worked for expressing how severe an error he made, and found a different neurologist.

    Amantadine is made using Sodium Lauryl Sulfate (SLS). After much research, I noted that SLS is in some Parkinson's medications, most shampoo brands, most forms of toothpaste, shaving cream, soap, face cleanser, hand cleaners, etc. If you look on the internet; there are 100's of articles about how terrible SLS is for the human body. Here we are using products containing SLS, surrounding our brain with this poison, and wondering why we have Parkinson's.

    My new neurologist looked up SLS on the internet on my first visit, and said he is never going to prescribe amantadine again. Now if we can just get farmers to stop using insecticides/pesticides; we might be able to survive.

  • Thank you for your very informative response. I will definitely rethink taking Amantadine again.

You may also like...